MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48033
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: k162717.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The evo-20-25-15-e device was returned to cook ireland and evaluated.Lab evaluation: upon evaluation of the returned device, it was noted that the lockwire was only partly removed.The stent was deployed on return but still attached to the device.The red shuttle deployment marker was at the back half of the handle.The lockwire was fully removed from the device, and the stent came off with ease.The peak to pert was slightly bent; this could have occurred on removal from the patient / during transport and has no impact on the reported complaint.Customer complaint confirmed as failure was verified in laboratory.The stent was still attached to the device on receipt of the returned device, however once the remainder of the lock wire was removed, the stent detached with ease.Root cause: when the device was returned the stent was still attached to the device even though it has been fully deployed.The lockwire was only partially removed from the flla socket.A possible cause for this complaint is the user not fully removing the lockwire when attempting to release the stent, resulting in the stent staying attached to the device.It may be noted that as per the instructions for use, (ifu0061-5), the following is stated: ¿when stent point of no return has been passed, pull safety wire out of the delivery handle near guide wire port¿.This event is therefore considered user error.Documents review: prior to distribution all evo-20-25-15-e devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Upon review of complaints, this failure mode has not occurred previously with the lot number c1391435.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with the lot number c1391435.Summary: customer complaint confirmed as failure was verified in laboratory.The stent was still attached to the device on receipt of the returned device, however once the remainder of the lock wire was removed, the stent detached with ease.From the information provided, there have been no adverse effects to the patient were reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
After pulling out the wire to finally place the stent, the stent could not be placed in the stricture.Hence the entire system had to be pulled out.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7266087
Report Number3001845648-2018-00052
Device Sequence Number16176878
Product Code ESW
UDI-Device Identifier10827002480336
UDI-Public(01)10827002480336(17)190823(10)C1391435
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48033
Device Catalogue NumberEVO-20-25-15-E
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/12/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2018
Initial Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR